Not good news

Christina 55Christina 55 TasmaniaMember Posts: 56

Had my  1st chemo FEC-100 last Monday 5/9.(2 more to go, then  3 x Docetaxel & 12 months of Herceptin)  Had trouble with the port, and 1 hour chemo ended up 3 1/2 hours.  Very tired, nauseas but at least not vomiting.  Day 3 thought I was having a heart attack as I had severe pains around the breast bone, only lasting a minute.  Went to Emergency, and it turned out to be GERD (reflux).  After having years of ulcers, I thought I was over it. 

Sleeping lots and walking when I can.   Went to see my surgeon for the results of my 2nd Re-excision only to be told its not clear.  Mastectomy planned for Feb 2017.  Seeing Radiation Oncologist next week.

Lots to read about.

Thanks for listening. 

«1

Comments

  • AdrienneSandsAdrienneSands Member Posts: 60
    Hey there Christina
    So sorry to hear that you aren't doing to well  with your chemo and that you have more surgery planned for Feb.
    Sounds like you are being very conscientious about looking after yourself with your sleeping and walking so - good on you!
    Take care and good luck with it all, 
    Adrienne xx
  • primekprimek Broken HillMember Posts: 4,115
    edited September 2016
    There are quite a few different meds to help with nausea and it really is worthwhile changing them to make life more bearable. I needed both Ondasetron and stemitil to control nausea and nexium for gastritis...it was well worth taking. I also needed mylanta double strength at times. So sorry you have to go back for more surgery. Kath x
  • Jane221Jane221 Central Coast, NSWMember Posts: 967
    Hi Christina, sorry you are having a tough time with your chemo. As Kath mentioned, your oncologist can assist with your symptoms so always ask for help. I had stemetil after my first chemo but didn't need it again as my doctor rejigged the anti-nausea meds for the remaining rounds. I also suffered with heartburn and indigestion and was given medication to control that so it wasn't so bad by the end. Also, very sorry to hear that you are having to undergo more surgery, there is a lot to get your head around and to try and come to terms with but know we are all here to support you. Jane xx


  • Christina 55Christina 55 TasmaniaMember Posts: 56

    Hi Adrienne,

    Feeling much better today.  Not tired as the other days, but have a heavy head when I wake up after dreaming  all night.(and it seems to last all night) .  Don't know if this part of chemo or not.  Thanks for your thoughts.  Christina xx

  • Christina 55Christina 55 TasmaniaMember Posts: 56

    Thanks Kath for your advice.  I will talk with my oncologist on next visit.  I seem to be managing with Omeprazole at night and that has settled the reflux problem.  Nausea doesn't seem a problem any more. (fingers crossed).  Quite a shock to find out after 2 surgeries that I need a mastectomy.  As a larger breast person, I'm thinking of having both off.  But my surgeon said I don't need radiation, so I still don't have any idea why I still have to visit the radiation oncologist.  Does he have something to do with the mastectomy? Oh well, guess I'll find out on Wednesday.   Take care yourself. Christina x

  • Christina 55Christina 55 TasmaniaMember Posts: 56

    Hi Jane,  Thanks for your wishes as well. I'm going ok.  Nausea and reflux I think is under control.  But its amazing how every little thing that tingles and aches and hurts you feel.   I said to my hubby that its like having a tasting plate at a  restaurant.  "here you go - try this for size" this is what you may get next chemo!!!!

    Sore jaw, headaches, back ache, sore muscles and I've only had my 1st chemo.   But I'm trying to stay happy. So till next time.  Christina x

  • primekprimek Broken HillMember Posts: 4,115
    They ended up increasing my steroid days also which helped a lot with tje nausea...tapering down rather than straight off.
  • melclaritymelclarity Member Posts: 2,983
    Hi Christina,
    One step at a time, yes the heavy head was the Chemo I recall, in fact all throughout my body. I was allergic to Maxolon so believe it or not Ativan was the best for nausea for me. Nexium for reflux and Coloxyl tablets to help go to the loo. uuuugh...and rinse your mouth with salt water to try and prevent mouth ulcers. If you suffer from them, Kennalog is a steroid paste works wonders! Hugs Melinda 
  • KarenhappyquilterKarenhappyquilter Member Posts: 191
    That is interesting, I was also allergic to maxolon and found Ativan very good, but going off it each cycle not so great.  I also took dexamethasone for nausea.  Good luck.  Karen
  • Jane221Jane221 Central Coast, NSWMember Posts: 967
    Loved your tasting plate analogy Christina! Chemo is a bit like russian roulette in terms of not knowing what side effects you might personally get, and there can be a few surprise reactions thrown in for good measure! Hopefully this will be the worst of it and the rest of your treatment is much smoother :-)
  • socodasocoda LeumeahMember Posts: 1,653
    Hi Christina, 
    I did have a mastectomy and didn't require any radiotherapy bit still had to see the radiotherapy oncologist and he just ran through the reasons why it wasn't necessary for me to have that treatment, he ended up by saying "nice to meet you, but I hope I never have to see you again!" which I could only agree to! :) All the best Xx Cath
  • Brenda5Brenda5 Burrum Heads, QldMember Posts: 1,898

    Sorry to hear you didn't get clear margins and need surgery again in Feb. Yes, once they have started the chemo they really don't like to do surgery as well so that's why the wait. At least you know the chemo still has a target and maybe it will annihilate the cancer before surgery anyway?

    I hear you on the GERT, its flaming awful. I still get a bit of it but I find having a few swallows of water frequently helps. Lately I have come good with it. Touching wood as we speak lol. :)


  • MelhayMelhay Member Posts: 157
    Oh Christina so sorry to hear the re-excision wasn't successful, that just stinks - along with everything else going on for you! Keep taking one day & one step at a time.

    Mel xx
  • ScorpionQueenScorpionQueen Picton NSWMember Posts: 750
    That just sucks! But.....you can get through it! 

    Chemo messes with your digestive system anyway but to have extra on top is awful! I had awful nausea and it took some playing around with meds before I finally got relief....makre sure you tell your team and chemo nurses anything that may be bothering you....most symptoms can be elivated with medication....I had chemo first too before my mastectomy....I wanted my boobs to be gone then and there... but soon realised the chemo was more important at that time....wishing you the very best for your trreatments Xx Tracy
  • AdrienneSandsAdrienneSands Member Posts: 60
    How are you doing today Christina? Im thinking of you xx
«1
Sign In or Register to comment.